Hail, Person
- When
- December 10, 12:45 AM EST
- Where
- Person County, 8 mi SE of Roxboro
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.317, -78.883
3 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Dec 9, 9:30 PM EST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 930 PM EST THU DEC 9 2004 .SHORT TERM (REST OF TONIGHT)... THE WARM FRONT IS EDGING SLOWLY NORTHWESTWARD AND AT 900 PM WAS NEAR HIGHWAY 1 FROM ROCKINGHAM TO RALEIGH AND NORTHEAST FROM RALEIGH TO LOUISBURG AND ROANOKE RAPIDS. BY MIDNIGHT THE FRONT SHOULD BE SLIGHTLY FARTHER WEST INTO THE PIEDMONT AND THE CURRENT DENSE FOG ADVISORY WILL BE RECONFIGURED TO ELIMINATE SOME OF THE EASTERN COUNTIES. A LOOMING CONCERN IS FOR THE POTENTIAL OF THUNDERSTORMS WITH SEVERE WEATHER AFTER MIDNIGHT. WE REMAIN IN A SLIGHT RISK AREA OVER THE SOUTHEAST TWO THIRDS OF THE RAH CWA UNTIL 700 AM. RUC SHOWS DESTABILIZATION ALOFT WITH THE APPROACH OF A LARGE SCALE TROUGH FROM THE WEST. LIFTED INDEX GOES NEGATIVE TO NEAR MINUS 3-5 AND CAPE INCREASES TO NEAR 1100. SHEAR IN THE LOWER LEVELS HAS ELEVATED HELICITY INTO THE 300-500 RANGE WHICH SHOULD ENHANCE ROTATION IN THE UPDRAFTS. SUPERCELL STRUCTURE IS POSSIBLE. FORECAST UPDATES WILL EMPHASIZE THE THREAT OF THUNDERSTORMS OVERNIGHT. THE THREAT OF HEAVY RAIN WILL ALSO BE KEPT. && .RAH WATCHES/WARNINGS/ADVISORIES... NC...DENSE FOG ADVISORY NORTHWEST TWO THIRDS OF THE RAH CWA THROUGH MIDNIGHT. && SHORT TERM...RFG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 510 AM EST THU DEC 9 2004 NCZ007>011-021>028-038>043-073>078-083>086-088-089-101000- ALAMANCE NC-ANSON NC-CHATHAM NC-CUMBERLAND NC-DAVIDSON NC-DURHAM NC- EDGECOMBE NC-FORSYTH NC-FRANKLIN NC-GRANVILLE NC-GUILFORD NC- HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC-MONTGOMERY NC- MOORE NC-NASH NC-ORANGE NC-PERSON NC-RANDOLPH NC-RICHMOND NC- SAMPSON NC-SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC- WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...ASHEBORO...BURLINGTON... CHAPEL HILL...CLINTON...DURHAM...FAYETTEVILLE...GOLDSBORO... GREENSBORO...HENDERSON...LAURINBURG...LEXINGTON...LILLINGTON... LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD...PITTSBORO...RAEFORD... RALEIGH...ROANOKE RAPIDS...ROCKINGHAM...ROCKY MOUNT...ROXBORO... SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO...TROY...WADESBORO... WARRENTON...WILSON AND WINSTON-SALEM 510 AM EST THU DEC 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... RAIN WILL DEVELOP OVER CENTRAL NORTH CAROLINA THIS MORNING...BECOMING WIDESPREAD IN THE AFTERNOON INTO TONIGHT. A WARM FRONT WILL LIFT NORTH ACROSS THE REGION LATER THIS AFTERNOON AND EVENING. THUS THERE IS THE POTENTIAL FOR ISOLATED THUNDERSTORMS OVER THE SOUTHERN AND SOUTHEAST SECTIONS LATE THIS AFTERNOON AND EVENING. THE GREATEST THREAT FROM THE ISOLATED STORMS WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FRIDAY... A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION FRIDAY BRINGING SHOWERS AND A FEW THUNDERSTORMS. THE POTENTIAL EXISTS THAT A STORM OR TWO COULD APPROACH SEVERE LIMITS PRODUCING STRONG DAMAGING WINDS. SATURDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER SPOTTERS SHOULD MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE. RA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 818 PM EST THU DEC 9 2004 NCZ008>011-024>028-040>043-073>078-083>086-088-089-101200- ANSON NC-CHATHAM NC-CUMBERLAND NC-DURHAM NC-EDGECOMBE NC-FRANKLIN NC- GRANVILLE NC-HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC- MONTGOMERY NC-MOORE NC-NASH NC-ORANGE NC-RICHMOND NC-SAMPSON NC- SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...CHAPEL HILL...CLINTON... DURHAM...FAYETTEVILLE...GOLDSBORO...HENDERSON...LAURINBURG... LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD... PITTSBORO...RAEFORD...RALEIGH...ROANOKE RAPIDS...ROCKINGHAM... ROCKY MOUNT...SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON AND WILSON 818 PM EST THU DEC 9 2004 ...SEVERE WEATHER OUTLOOK... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF CENTRAL NORTH CAROLINA LATE TONIGHT UNTIL DAYBREAK FRIDAY... A WARM FRONT WILL DRIFT SLOWLY NORTHWARD ACROSS CENTRAL NORTH CAROLINA. UNSEASONABLY WARM HUMID AIR WILL MOVE INTO THE REGION FROM THE SOUTH. WINDS WILL INCREASE FROM THE SOUTH AHEAD OF A COLD FRONT A LOW PRESSURE DISTURBANCE FROM THE WEST BY FRIDAY MORNING. THIS WILL INCREASE THE CHANCES FOR THUNDERSTORMS. BECAUSE OF STRONG WINDS ALOFT...AND RAPID CHANGES IN WIND DIRECTION AND SPEED NEAR THE GROUND...A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS OR AN ISOLATED TORNADO. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORMS POSSIBLY CAUSING DRAINAGE OVERFLOWS IN URBAN AREAS AND WATER ON HIGHWAYS... POSING A HAZARD FOR LATE NIGHT MOTORISTS. THE THREAT FOR SEVERE WEATHER IS MAINLY SOUTH AND EAST OF A LINE FROM ALBEMARLE TO PITTSBORO AND CHAPEL HILL TO LOUISBURG AND ROANOKE RAPIDS AND MAINLY AFTER MIDNIGHT TO SHORTLY BEFORE DAYBREAK. SPOTTER GROUPS SHOULD BE PREPARED TO ACTIVATE QUICKLY LATE TONIGHT. DISPATCHERS SHOULD ENSURE THAT COUNTY EMERGENCY MANAGERS ARE AWARE OF THIS POTENTIAL FOR SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR LATEST WEATHER INFORMATION OR SEVERE WEATHER WATCHES OR WARNINGS. RFG
SPECIAL WEATHER STATEMENT...CORRECTION FOR WORDING IN 2ND PARAGRAPH NATIONAL WEATHER SERVICE RALEIGH NC 1038 PM EST THU DEC 9 2004 NCZ008>011-024>028-040>043-073>078-083>086-088-089-101200- ANSON NC-CHATHAM NC-CUMBERLAND NC-DURHAM NC-EDGECOMBE NC-FRANKLIN NC- GRANVILLE NC-HALIFAX NC-HARNETT NC-HOKE NC-JOHNSTON NC-LEE NC- MONTGOMERY NC-MOORE NC-NASH NC-ORANGE NC-RICHMOND NC-SAMPSON NC- SCOTLAND NC-STANLY NC-VANCE NC-WAKE NC-WARREN NC-WAYNE NC-WILSON NC- INCLUDING THE CITIES OF...ALBEMARLE...CHAPEL HILL...CLINTON... DURHAM...FAYETTEVILLE...GOLDSBORO...HENDERSON...LAURINBURG... LILLINGTON...LOUISBURG...MOUNT OLIVE...NASHVILLE...OXFORD... PITTSBORO...RAEFORD...RALEIGH...ROANOKE RAPIDS...ROCKINGHAM... ROCKY MOUNT...SANFORD...SMITHFIELD...SOUTHERN PINES...TARBORO... TROY...WADESBORO...WARRENTON AND WILSON 1038 PM EST THU DEC 9 2004 ...SEVERE WEATHER OUTLOOK... ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHERN AND EASTERN PORTIONS OF CENTRAL NORTH CAROLINA LATE TONIGHT UNTIL DAYBREAK FRIDAY... A WARM FRONT WILL DRIFT SLOWLY NORTHWARD ACROSS CENTRAL NORTH CAROLINA. UNSEASONABLY WARM HUMID AIR WILL MOVE INTO THE REGION FROM THE SOUTH. WINDS WILL INCREASE FROM THE SOUTH AHEAD OF A COLD FRONT AND LOW PRESSURE DISTURBANCE ARRIVING FROM THE WEST BY FRIDAY MORNING. THIS WILL INCREASE THE CHANCES FOR THUNDERSTORMS. BECAUSE OF STRONG WINDS ALOFT...AND RAPID CHANGES IN WIND DIRECTION AND SPEED NEAR THE GROUND...A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS OR AN ISOLATED TORNADO. LOCALLY HEAVY RAINFALL MAY ALSO OCCUR WITH THESE STORMS POSSIBLY CAUSING DRAINAGE OVERFLOWS IN URBAN AREAS AND WATER ON HIGHWAYS... POSING A HAZARD FOR LATE NIGHT MOTORISTS. THE THREAT FOR SEVERE WEATHER IS MAINLY SOUTH AND EAST OF A LINE FROM ALBEMARLE TO PITTSBORO AND CHAPEL HILL TO LOUISBURG AND ROANOKE RAPIDS AND MAINLY AFTER MIDNIGHT TO SHORTLY BEFORE DAYBREAK. SPOTTER GROUPS SHOULD BE PREPARED TO ACTIVATE QUICKLY LATE TONIGHT. DISPATCHERS SHOULD ENSURE THAT COUNTY EMERGENCY MANAGERS ARE AWARE OF THIS POTENTIAL FOR SEVERE WEATHER. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR LATEST WEATHER INFORMATION OR SEVERE WEATHER WATCHES OR WARNINGS. RFG
The Raleigh/Durham radar (KRAX), 81 km away, was scanning. The volume nearest the first event began at 05:45 UTC.
3 flash flood, 1 hail. Local standard time, as filed.
Back Creek flooded a bridge on Highway 119.
Buffalo Creek flooded a portion of Wendover Avenue between Holden Road and Market Street. Water was approaching several apartments and a few secondary roads had to be closed.
Numerous roads flooded in the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2004Every state in 2004This day in weather historyWarnings in North Carolina, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430759, 5430758, 5430760, 5430761.